A Turkish baby aged just one month old was accidentally injected the Pfizer vaccine in July. The New York Times writes that. The baby is in good health and no complications have occurred so far. Yet the family is concerned about the long-term consequences of the corona strike.
The family took the baby to a clinic in Izmir in July for a hepatitis B injection, a vaccination that all babies in Turkey receive when they are one month old. But an error caused the baby to accidentally get the Pfizer vaccine.
Health workers still dont understand how this happened because the vaccination system is computer-controlled. As a safety measure, each barcode injection is associated with the recipients name. But because of an unknown mistake, that went wrong with the baby. The employee soon discovered that the baby had received the wrong injection and immediately informed the local authorities.
Officials went straight to the familys residence a few hours after the appointment to warn them. They were told to take the baby to the hospital. Dilek Guzel, a lawyer representing the family, reports that in a statement.
The baby was monitored in the hospital for a week. “My clients have been told that it is unknown what the long-term consequences will be,” says Guzel.
The incident came to light earlier this week during an interview with Professor Zafer Kurugo from Ege University Hospital in Izmir. He examined the baby after the injection.
“We watched the baby for days,” Kurugol says. The baby, who received an adult dose, did not experience any adverse consequences, according to him. The child developed antibodies to coronavirus after injection.